Symmetry, Integrability and Geometry: Methods and Applications (SIGMA)


SIGMA 3 (2007), 026, 20 pages      math-ph/0611040      http://dx.doi.org/10.3842/SIGMA.2007.026
Contribution to the Proceedings of the O'Raifeartaigh Symposium

Quantum Deformations and Superintegrable Motions on Spaces with Variable Curvature

Orlando Ragnisco a, Ángel Ballesteros b, Francisco J. Herranz b and Fabio Musso a
a) Dipartimento di Fisica, Università di Roma Tre and Instituto Nazionale di Fisica Nucleare sezione di Roma Tre, Via Vasca Navale 84, I-00146 Roma, Italy
b) Departamento de Física, Universidad de Burgos, E-09001 Burgos, Spain

Received November 12, 2006, in final form January 22, 2007; Published online February 14, 2007

Abstract
An infinite family of quasi-maximally superintegrable Hamiltonians with a common set of (2N-3) integrals of the motion is introduced. The integrability properties of all these Hamiltonians are shown to be a consequence of a hidden non-standard quantum sl(2,R) Poisson coalgebra symmetry. As a concrete application, one of this Hamiltonians is shown to generate the geodesic motion on certain manifolds with a non-constant curvature that turns out to be a function of the deformation parameter z. Moreover, another Hamiltonian in this family is shown to generate geodesic motions on Riemannian and relativistic spaces all of whose sectional curvatures are constant and equal to the deformation parameter z. This approach can be generalized to arbitrary dimension by making use of coalgebra symmetry.

Key words: integrable systems; quantum groups; curvature; contraction; harmonic oscillator; Kepler-Coulomb; hyperbolic; de Sitter.

pdf (319 kb)   ps (210 kb)   tex (23 kb)

References

  1. Fris J., Mandrosov V., Smorodinsky Ya.A., Uhlir M., Winternitz P., On higher symmetries in quantum mechanics, Phys. Lett. 16 (1965), 354-356.
  2. Evans N.W., Super-integrability of the Winternitz system, Phys. Lett. A 147 (1990), 483-486.
  3. Rodriguez M.A., Winternitz P., Quantum superintegrability and exact solvability in n dimensions, J. Math. Phys. 43 (2002), 1309-1322, math-ph/0110018.
  4. Kalnins E.G., Williams G.C., Miller W.Jr., Pogosyan G.S., On superintegrable symmetry-breaking potentials in N-dimensional Euclidean space, J. Phys. A: Math. Gen. 35 (2002), 4755-4773.
  5. Wojciechowski S., Superintegrability of the Calogero-Moser system, Phys. Lett. A 95 (1983), 279-281.
  6. Smirnov R.G., Winternitz P., A class of superintegrable potentials of Calogero type, J. Math. Phys. 47 (2006), 093505, 8 pages, math-ph/0606006.
  7. Ranada M.F., Superintegrability of the Calogero-Moser system: constants of motion, master symmetries, and time-dependent symmetries, J. Math. Phys. 40 (1999), 236-247.
  8. Gonera C., On the superintegrability of Calogero-Moser-Sutherland model, J. Phys. A: Math. Gen. 31 (1998), 4465-4472.
  9. Gonera C., Isochronic potentials and new family of superintegrable systems, J. Phys. A: Math. Gen. 37 (2004), 4085-4095.
  10. Ballesteros A., Herranz F.J., Santander M., Sanz-Gil T., Maximal superintegrability on N-dimensional curved spaces, J. Phys. A: Math. Gen. 36 (2003), L93-L99, math-ph/0211012.
  11. Herranz F.J., Ballesteros A., Santander M., Sanz-Gil T., Maximally superintegrable Smorodinsky-Winternitz systems on the N-dimensional sphere and hyperbolic spaces, in Superintegrability in Classical and Quantum Systems, Editors P. Tempesta et al., CRM Proc. and Lecture Notes, Vol. 37, AMS, Providence, RI, 2004, 75-89, math-ph/0501035.
  12. Rañada M.F., Santander M., Superintegrable systems on the two-dimensional sphere S2 and the hyperbolic plane H2, J. Math. Phys. 40 (1999), 5026-5057.
  13. Kalnins E.G., Miller W.Jr., Pogosyan G.S., Completeness of multiseparable superintegrability on the complex 2-sphere, J. Phys. A: Math. Gen. 33 (2000), 6791-6806.
  14. Kalnins E.G., Kress J.M., Pogosyan G.S., Miller W.Jr., Completeness of superintegrability in two-dimensional constant-curvature spaces, J. Phys. A: Math. Gen. 34 (2001), 4705-4720, math-ph/0102006.
  15. Kalnins E.G., Miller W.Jr., Pogosyan G.S., Superintegrability of the two-dimensional hyperboloid, J. Math. Phys. 38 (1997), 5416-5433.
  16. Higgs P.W., Dynamical symmetries in a spherical geometry. I, J. Phys. A: Math. Gen. 12 (1979), 309-323.
  17. Leemon I., Dynamical symmetries in a spherical geometry. II, J. Phys. A: Math. Gen. 12 (1979), 489-501.
  18. Kalnins E.G., Miller W.Jr., Pogosyan G.S., Coulomb-oscillator duality in spaces of constant curvature, J. Math. Phys. 41 (2000), 2629-2657, quant-ph/9906055.
  19. Nersessian A., Pogosyan G., Relation of the oscillator and Coulomb systems on spheres and pseudospheres, Phys. Rev. A 63 (2001), 020103, 4 pages, quant-ph/0006118.
  20. Herranz F.J., Ballesteros A., Superintegrability on three-dimensional Riemannian and relativistic spaces of constant curvature, SIGMA 2 (2006), 010, 22 pages, math-ph/0512084.
  21. Blaszak M., Sergyeyev A., Maximal superintegrability of Benenti systems, J. Phys. A: Math. Gen. 38 (2005), L1-L5, solv-int/0312025.
  22. Ballesteros A., Herranz F.J., Integrable deformations of oscillator chains from quantum algebras, J. Phys. A: Math. Gen. 32 (1999), 8851-8862, solv-int/9911004.
  23. Kalnins E.G., Kress J.M., Miller W.Jr., Pogosyan G.S., Complete sets of invariants for dynamical systems that admit a separation of variables, J. Math. Phys. 43 (2002), 3592-3609.
  24. Kalnins E.G., Kress J.M., Miller W.Jr., Winternitz P., Superintegrable systems in Darboux spaces, J. Math. Phys. 44 (2003), 5811-5848, math-ph/0307039.
  25. Kalnins E.G., Kress J.M., Miller W.Jr., Second order superintegrable systems in conformally flat spaces. I. Two-dimensional classical structure theory, J. Math. Phys. 46 (2005), 053509, 28 pages.
  26. Kalnins E.G., Kress J.M., Miller W.Jr., Second order superintegrable systems in conformally flat spaces. II. The classical two-dimensional Stäckel transform, J. Math. Phys. 46 (2005), 053510, 15 pages.
  27. Kalnins E.G., Kress J.M., Miller W.Jr., Second order superintegrable systems in conformally flat spaces. III. 3D classical structure theory, J. Math. Phys. 46 (2005), 103507, 28 pages.
  28. Kalnins E.G., Kress J.M., Miller W.Jr., Second order superintegrable systems in conformally flat spaces. IV. The classical 3D Stackel transform and 3D classification theory, J. Math. Phys. 46 (2006), 043514, 26 pages.
  29. Kalnins E.G., Kress J.M., Miller W.Jr., Second order superintegrable systems in conformally flat spaces. V. Two- and three-dimensional quantum systems, J. Math. Phys. 46 (2006), 093501, 25 pages.
  30. Ballesteros A., Herranz F.J., Universal integrals for superintegrable systems on N-dimensional spaces of constant curvature, J. Phys. A: Math. Theor. 40 (2007), F51-F59, math-ph/0610040.
  31. Ballesteros A., Herranz F.J., Ragnisco O., Curvature from quantum deformations, Phys. Lett. B 610 (2005), 107-114, hep-th/0504065.
  32. Ballesteros A., Herranz F.J., Ragnisco O., Integrable potentials on spaces with curvature from quantum groups, J. Phys. A: Math. Gen. 38 (2005), 7129-7144, math-ph/0505081.
  33. Ballesteros A., Herranz F.J., Ragnisco O., Integrable geodesic motion on 3D curved spaces from non-standard quantum deformations, Czech. J. Phys. 55 (2005), 1327-1333, math-ph/0508038.
  34. Ballesteros A., Ragnisco O., A systematic construction of integrable Hamiltonians from coalgebras, J. Phys. A: Math. Gen. 31 (1998), 3791-3813, solv-int/9802008.
  35. Ballesteros A., Herranz F.J., Musso F., Ragnisco O., Superintegrable deformations of the Smorodinsky-Winternitz Hamiltonian, in Superintegrability in Classical and Quantum Systems, Editors P. Tempesta et al., CRM Proc. and Lecture Notes, Vol. 37, AMS, Providence, RI, 2004, 1-14, math-ph/0412067.
  36. Evans N.W., Superintegrability in classical mechanics, Phys. Rev. A 41 (1990), 5666-5676.
  37. Schrödinger E., A method of determining quantum mechanical eigenvalues and eigenfunctions, Proc. R. Ir. Acad. A 46 (1940), 9-16.
  38. Ohn C., *-product on SL(2) and the corresponding nonstandard quantum-U(sl(2)), Lett. Math. Phys. 25 (1992), 85-88.
  39. Chari V., Pressley A., A guide to quantum groups, Cambridge Univ. Press, Cambridge, 1994.
  40. Herranz F.J., Ortega R., Santander M., Trigonometry of spacetimes: a new self-dual approach to a curvature/signature (in)dependent trigonometry, J. Phys. A: Math. Gen. 33 (2000), 4525-4551, for an extended version see math-ph/9910041.
  41. Herranz F.J., Santander M., Conformal symmetries of spacetimes J. Phys. A: Math. Gen. 35 (2002), 6601-6618, math-ph/0110019.
  42. Ballesteros A., Ragnisco O., Classical dynamical systems from q-algebras: 'cluster' variables and explicit solutions, J. Phys. A: Math. Gen. 36 (2003), 10505-10518, math-ph/0307013.

Previous article   Next article   Contents of Volume 3 (2007)